MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 5-9MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 5-9MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Model Number 180705-2
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Injury (2348); Post Operative Wound Infection (2446)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.The following devices were also listed in this report: mck femoral-rm-ll-sz 5;180515; (b)(4).Mck tibial baseplate-rm/ll-sz 5; 180615; (b)(4).It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
Patient went to doctor with increasing pain, was aspirated and found to have significant infection.Approximately, 1 week later, implant was removed and replaced with antibiotic spacer.Patient was hospitalized for 4 days, and then 5 days when stage 2 revision was done.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated the expiration and manufacturing date.Reported event: an event regarding infection involving a mako insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: no clinical or pmh, no primary tka or 1st revision op reports or listing of primary tka components, no examination of explanted components, no imaging studies, no lab or pathology reports.Based upon the information supplied, no confirmation of the event description or preparation of a medical report is possible for this case.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There has been one other similar event for the sterile lot referenced.Pr (b)(4) relates to infection for the same patient, therefore no further trending is required for this commonality.Conclusions: it was reported that the implants were revised due to infection.The event was not confirmed.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.  additional information including clinical or patient medical history (pmh), primary or 1st revision op reports or listing of primary components, examination of explanted components, imaging studies, and lab or pathology reports are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.H3 other text : device not returned.

Brand Name
MCK TIBIAL ONLAY INSERT-SZ 5-9MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10390474
Report Number3005985723-2020-00248
Device Sequence Number2185960
Product Code NPJ
UDI-Device Identifier00848486000929
UDI-Public00848486000929
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Model Number180705-2
Device Catalogue Number180705-2
Device Lot Number12170410
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight93